MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that only half of the iol was delivered into the eye.The second half of the lens was trapped in the injector nozzle.The lens was explanted and exchanged for another iol in the original surgery session.The healthcare facility has confirmed that there is no harm/injury to the patient as a result of the event.Possible causes include but are not limited to: inadequate amount of viscoelastic, inadequate quality of viscoelastic, haptic trapped by plunger override due to fast motion, user opens closed flaps and closes again before use, plunger advanced too quickly, user removes injector from tray prior to inserting viscoelastic - causing lens to be improperly placed in cartridge, user removes injector from tray prior to closing cartridge - resulting in cartridge not being clipped closed properly and optic edge trapped/damaged on closure of cartridge.Inadequate amount of viscoelastic, inadequate quality of viscoelastic, haptic trapped by plunger override due to fast motion, user opens closed flaps and closes again before use, plunger advanced too quickly, user removes injector from tray prior to inserting viscoelastic - causing lens to be improperly placed in cartridge, user removes injector from tray prior to closing cartridge - resulting in cartridge not being clipped closed properly and optic edge trapped/damaged on closure of cartridge.The product was not available for return in this case, it is presumed to have been discarded by the healthcare facility.Without the ability to examine the device associated with the event it is not possible to establish the root cause of the lens failing to fully deliver.
 
Event or Problem Description
On 22nd april 2021, rayner intraocular lenses limited received notification from a us healthcare facility of an event that occurred during use of a rayone aspheric rao600c.The event description provided states that only half of the lens came out of the injector necessitating lens removal and exchange.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
MDR Report Key11775471
Report Number3012304651-2021-00016
Device Sequence Number3721751
Product Code HQL
UDI-Device Identifier05029867692314
UDI-Public(01)05029867692314
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2022
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number100160462
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2021
Initial Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1